Identifying a space dependent coefficient in a reaction-diffusion equation

Elena Beretta, Cecilia Cavaterra

Research output: Contribution to journalArticle

Abstract

We consider a reaction-difiusion equation for the front motion u in which the reaction term is given by c(x)g(u). We formulate a suitable inverse problem for the unknowns u and c, where u satisfies homogeneous Neumann boundary conditions and the additional condition is of integral type on the time interval [0; T]. Uniqueness of the solution is proved in the case of a linear g. Assuming g non linear, we show uniqueness for large T.

Original languageEnglish (US)
Pages (from-to)285-296
Number of pages12
JournalInverse Problems and Imaging
Volume5
Issue number2
DOIs
StatePublished - May 2011

Keywords

  • Inverse problems
  • Reaction-difiusion equations

ASJC Scopus subject areas

  • Analysis
  • Modeling and Simulation
  • Discrete Mathematics and Combinatorics
  • Control and Optimization

Fingerprint Dive into the research topics of 'Identifying a space dependent coefficient in a reaction-diffusion equation'. Together they form a unique fingerprint.

Cite this